skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Dual Conformal Structure Beyond the Planar Limit

Abstract

The planar scattering amplitudes of N = 4 super-Yang-Mills theory display symmetries and structures which underlie their relatively simple analytic properties such as having only logarithmic singularities and no poles at infinity. Recent work shows in various nontrivial examples that the simple analytic properties of the planar sector survive into the nonplanar sector, but this has yet to be understood from underlying symmetries. Here, we explicitly show that for an infinite class of nonplanar integrals that covers all subleading-color contributions to the two-loop four- and five-point amplitudes of N = 4 super-Yang-Mills theory, symmetries analogous to dual conformal invariance exist. A natural conjecture is that this continues to all amplitudes of the theory at any loop order.

Authors:
; ; ;
Publication Date:
Research Org.:
Univ. of California, Los Angeles, CA (United States)
Sponsoring Org.:
USDOE Office of Science (SC), High Energy Physics (HEP)
OSTI Identifier:
1471787
Alternate Identifier(s):
OSTI ID: 1498982
Grant/Contract Number:  
SC0009937
Resource Type:
Published Article
Journal Name:
Physical Review Letters
Additional Journal Information:
Journal Name: Physical Review Letters Journal Volume: 121 Journal Issue: 12; Journal ID: ISSN 0031-9007
Publisher:
American Physical Society (APS)
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS

Citation Formats

Bern, Zvi, Enciso, Michael, Shen, Chia-Hsien, and Zeng, Mao. Dual Conformal Structure Beyond the Planar Limit. United States: N. p., 2018. Web. doi:10.1103/PhysRevLett.121.121603.
Bern, Zvi, Enciso, Michael, Shen, Chia-Hsien, & Zeng, Mao. Dual Conformal Structure Beyond the Planar Limit. United States. doi:10.1103/PhysRevLett.121.121603.
Bern, Zvi, Enciso, Michael, Shen, Chia-Hsien, and Zeng, Mao. Sat . "Dual Conformal Structure Beyond the Planar Limit". United States. doi:10.1103/PhysRevLett.121.121603.
@article{osti_1471787,
title = {Dual Conformal Structure Beyond the Planar Limit},
author = {Bern, Zvi and Enciso, Michael and Shen, Chia-Hsien and Zeng, Mao},
abstractNote = {The planar scattering amplitudes of N = 4 super-Yang-Mills theory display symmetries and structures which underlie their relatively simple analytic properties such as having only logarithmic singularities and no poles at infinity. Recent work shows in various nontrivial examples that the simple analytic properties of the planar sector survive into the nonplanar sector, but this has yet to be understood from underlying symmetries. Here, we explicitly show that for an infinite class of nonplanar integrals that covers all subleading-color contributions to the two-loop four- and five-point amplitudes of N = 4 super-Yang-Mills theory, symmetries analogous to dual conformal invariance exist. A natural conjecture is that this continues to all amplitudes of the theory at any loop order.},
doi = {10.1103/PhysRevLett.121.121603},
journal = {Physical Review Letters},
number = 12,
volume = 121,
place = {United States},
year = {2018},
month = {9}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record
DOI: 10.1103/PhysRevLett.121.121603

Citation Metrics:
Cited by: 11 works
Citation information provided by
Web of Science

Figures / Tables:

Figure 1 Figure 1: Planar double box with dual coordinates and the crossed-box related to it by moving leg 3 to the central rung.

Save / Share:

Works referenced in this record:

Singularity Structure of Maximally Supersymmetric Scattering Amplitudes
journal, December 2014


Heptagons from the Steinmann cluster bootstrap
journal, February 2017

  • Dixon, Lance J.; Drummond, James; Harrington, Thomas
  • Journal of High Energy Physics, Vol. 2017, Issue 2
  • DOI: 10.1007/JHEP02(2017)137

Analytic Form of the Two-Loop Planar Five-Gluon All-Plus-Helicity Amplitude in QCD
journal, February 2016


Conformal properties of four-gluon planar amplitudes and Wilson loops
journal, May 2008


Bootstrapping an NMHV amplitude through three loops
journal, October 2014

  • Dixon, Lance J.; von Hippel, Matt
  • Journal of High Energy Physics, Vol. 2014, Issue 10
  • DOI: 10.1007/JHEP10(2014)065

Iteration of planar amplitudes in maximally supersymmetric Yang-Mills theory at three loops and beyond
journal, October 2005


Are scattering amplitudes dual to super Wilson loops?
journal, February 2012


Bootstrapping a Five-Loop Amplitude Using Steinmann Relations
journal, December 2016


The SYM integrable super spin chain
journal, October 2003


Multiloop Integrals in Dimensional Regularization Made Simple
journal, June 2013


Three-loop universal anomalous dimension of the Wilson operators in N=4 SUSY Yang–Mills model
journal, August 2004


The Amplituhedron
journal, October 2014

  • Arkani-Hamed, Nima; Trnka, Jaroslav
  • Journal of High Energy Physics, Vol. 2014, Issue 10
  • DOI: 10.1007/JHEP10(2014)030

Differential equations for loop integrals in Baikov representation
journal, May 2018


Duality and multi-gluon scattering
journal, March 1988


Evidence for a nonplanar amplituhedron
journal, June 2016

  • Bern, Zvi; Herrmann, Enrico; Litsey, Sean
  • Journal of High Energy Physics, Vol. 2016, Issue 6
  • DOI: 10.1007/JHEP06(2016)098

Magic identities for conformal four-point integrals
journal, January 2007

  • Drummond, James M.; Henn, Johannes; Smirnov, Vladimir A.
  • Journal of High Energy Physics, Vol. 2007, Issue 01
  • DOI: 10.1088/1126-6708/2007/01/064

Gluon scattering amplitudes at strong coupling
journal, June 2007


Connection between Feynman integrals having different values of the space-time dimension
journal, November 1996


The Sudakov form factor at four loops in maximal super Yang-Mills theory
journal, January 2018

  • Boels, Rutger H.; Huber, Tobias; Yang, Gang
  • Journal of High Energy Physics, Vol. 2018, Issue 1
  • DOI: 10.1007/JHEP01(2018)153

Into the amplituhedron
journal, December 2014

  • Arkani-Hamed, Nima; Trnka, Jaroslav
  • Journal of High Energy Physics, Vol. 2014, Issue 12
  • DOI: 10.1007/JHEP12(2014)182

Colour-dressed hexagon tessellations for correlation functions and non-planar corrections
journal, February 2018

  • Eden, Burkhard; Jiang, Yunfeng; le Plat, Dennis
  • Journal of High Energy Physics, Vol. 2018, Issue 2
  • DOI: 10.1007/JHEP02(2018)170

Four-loop planar amplitude and cusp anomalous dimension in maximally supersymmetric Yang-Mills theory
journal, April 2007


On-shell structures of MHV amplitudes beyond the planar limit
journal, June 2015

  • Arkani-Hamed, Nima; Bourjaily, Jacob L.; Cachazo, Freddy
  • Journal of High Energy Physics, Vol. 2015, Issue 6
  • DOI: 10.1007/JHEP06(2015)179

Differential equations on unitarity cut surfaces
journal, June 2017


Spacetime and Flux Tube S -Matrices at Finite Coupling for N = 4 Supersymmetric Yang-Mills Theory
journal, August 2013


Dual superconformal symmetry of scattering amplitudes in super-Yang–Mills theory
journal, March 2010


The complete planar S-matrix of $ \mathcal{N} = 4 $ SYM as a Wilson loop in twistor space
journal, December 2010


Space-time S-matrix and flux tube S-matrix II. Extracting and matching data
journal, January 2014

  • Basso, Benjamin; Sever, Amit; Vieira, Pedro
  • Journal of High Energy Physics, Vol. 2014, Issue 1
  • DOI: 10.1007/JHEP01(2014)008

Yangian-type symmetries of non-planar leading singularities
journal, May 2016

  • Frassek, Rouven; Meidinger, David
  • Journal of High Energy Physics, Vol. 2016, Issue 5
  • DOI: 10.1007/JHEP05(2016)110

Yangian symmetry of scattering amplitudes in 𝒩 = 4 super Yang-Mills theory
journal, May 2009


Logarithmic singularities and maximally supersymmetric amplitudes
journal, June 2015

  • Bern, Zvi; Herrmann, Enrico; Litsey, Sean
  • Journal of High Energy Physics, Vol. 2015, Issue 6
  • DOI: 10.1007/JHEP06(2015)202

Bootstrapping pentagon functions
journal, May 2018

  • Chicherin, Dmitry; Henn, Johannes; Mitev, Vladimir
  • Journal of High Energy Physics, Vol. 2018, Issue 5
  • DOI: 10.1007/JHEP05(2018)164

The all-loop integrand for scattering amplitudes in planar $ \mathcal{N} = 4 $ SYM
journal, January 2011

  • Arkani-Hamed, N.; Bourjaily, J.; Cachazo, F.
  • Journal of High Energy Physics, Vol. 2011, Issue 1
  • DOI: 10.1007/JHEP01(2011)041

Scattering Amplitudes from Superconformal Ward Identities
journal, July 2018


Stratifying on-shell cluster varieties: the geometry of non-planar on-shell diagrams
journal, October 2016

  • Bourjaily, Jacob L.; Franco, Sebastián; Galloni, Daniele
  • Journal of High Energy Physics, Vol. 2016, Issue 10
  • DOI: 10.1007/JHEP10(2016)003

Dimensionally regulated one-loop integrals
journal, March 1993


Amplitude for n -Gluon Scattering
journal, June 1986


Classical Polylogarithms for Amplitudes and Wilson Loops
journal, October 2010


Dual conformal symmetry, integration-by-parts reduction, differential equations, and the nonplanar sector
journal, November 2017


Non-planar on-shell diagrams
journal, June 2015

  • Franco, Sebastián; Galloni, Daniele; Penante, Brenda
  • Journal of High Energy Physics, Vol. 2015, Issue 6
  • DOI: 10.1007/JHEP06(2015)199

Hidden symmetries of the AdS 5 × S 5 superstring
journal, February 2004


Erratum to: “Three-loop universal anomalous dimension of the Wilson operators in N = 4 SUSY Yang–Mills model” [Phys. Lett. B 595 (2004) 521]
journal, January 2006


Five-point amplitudes in N = 4 super-Yang-Mills theory and N = 8 supergravity
journal, January 2012


On Yangian-invariant regularization of deformed on-shell diagrams in $\mathcal{N}=4$ super-Yang–Mills theory
journal, August 2014

  • Beisert, Niklas; Broedel, Johannes; Rosso, Matteo
  • Journal of Physics A: Mathematical and Theoretical, Vol. 47, Issue 36
  • DOI: 10.1088/1751-8113/47/36/365402

Hexagon Wilson loop = six-gluon MHV amplitude
journal, July 2009


On the highest transcendentality in SUSY
journal, May 2007


Dimensionally-regulated pentagon integrals
journal, January 1994


The four-loop remainder function and multi-Regge behavior at NNLLA in planar $ \mathcal{N} $ = 4 super-Yang-Mills theory
journal, June 2014

  • Dixon, Lance J.; Drummond, James M.; Duhr, Claude
  • Journal of High Energy Physics, Vol. 2014, Issue 6
  • DOI: 10.1007/JHEP06(2014)116

Erratum: Analytic Form of the Two-Loop Planar Five-Gluon All-Plus-Helicity Amplitude in QCD [Phys. Rev. Lett. 116 , 062001 (2016)]
journal, May 2016


    Works referencing / citing this record:

    Differential equations from unitarity cuts: nonplanar hexa-box integrals
    journal, January 2019

    • Abreu, Samuel; Page, Ben; Zeng, Mao
    • Journal of High Energy Physics, Vol. 2019, Issue 1
    • DOI: 10.1007/jhep01(2019)006

    UV cancellations in gravity loop integrands
    journal, February 2019

    • Herrmann, Enrico; Trnka, Jaroslav
    • Journal of High Energy Physics, Vol. 2019, Issue 2
    • DOI: 10.1007/jhep02(2019)084

    Dual conformal invariance for form factors
    journal, February 2019

    • Bianchi, Lorenzo; Brandhuber, Andreas; Panerai, Rodolfo
    • Journal of High Energy Physics, Vol. 2019, Issue 2
    • DOI: 10.1007/jhep02(2019)134

    Form factor recursion relations at loop level
    journal, February 2019

    • Bianchi, Lorenzo; Brandhuber, Andreas; Panerai, Rodolfo
    • Journal of High Energy Physics, Vol. 2019, Issue 2
    • DOI: 10.1007/jhep02(2019)182

    Conformal invariance of the one-loop all-plus helicity scattering amplitudes
    journal, February 2020

    • Henn, Johannes; Power, Bláithín; Zoia, Simone
    • Journal of High Energy Physics, Vol. 2020, Issue 2
    • DOI: 10.1007/jhep02(2020)019

    The two-loop five-point amplitude in N $$ \mathcal{N} $$ = 8 supergravity
    journal, March 2019

    • Abreu, Samuel; Dixon, Lance J.; Herrmann, Enrico
    • Journal of High Energy Physics, Vol. 2019, Issue 3
    • DOI: 10.1007/jhep03(2019)123

    All-loop cuts from the Amplituhedron
    journal, April 2019

    • Langer, Cameron; Srikant, Akshay Yelleshpur
    • Journal of High Energy Physics, Vol. 2019, Issue 4
    • DOI: 10.1007/jhep04(2019)105

    Four-graviton scattering to three loops in $$ \mathcal{N}=8 $$ supergravity
    journal, May 2019


    Prescriptive unitarity for non-planar six-particle amplitudes at two loops
    journal, December 2019

    • Bourjaily, Jacob L.; Herrmann, Enrico; Langer, Cameron
    • Journal of High Energy Physics, Vol. 2019, Issue 12
    • DOI: 10.1007/jhep12(2019)073

    Analytic Result for a Two-Loop Five-Particle Amplitude
    journal, March 2019


    Two-Loop Five-Point Amplitude in N = 4 Super-Yang-Mills Theory
    journal, March 2019


      Figures/Tables have been extracted from DOE-funded journal article accepted manuscripts.